Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Mar 20, 2022, 5:14 AM PDT for Los Angeles County, California. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2022, 5:14 AM PDT (12:14 UTC)
- Expired
- Mar 21, 2022, 2:01 PM PDT
- In force
- 33 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458 WHUS46 KLOX 201214 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 514 AM PDT Sun Mar 20 2022 CAZ041-087-202015- /O.NEW.KLOX.BH.S.0007.220320T1700Z-220321T1900Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 514 AM PDT Sun Mar 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM PDT THIS MORNING THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet with local sets to 7 feet. * WHERE...Los Angeles County Coast and Catalina and Santa Barbara Islands. * WHEN...From 10 AM PDT this morning through Monday morning. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$ CAZ040-202015- /O.NEW.KLOX.BH.S.0007.220320T1700Z-220321T1900Z/ Ventura County Coast- 514 AM PDT Sun Mar 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM PDT THIS MORNING THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. * WHERE...Ventura County Coast. * WHEN...From 10 AM PDT this morning through Monday morning. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$ CAZ034-035-202015- /O.NEW.KLOX.BH.S.0007.220320T1214Z-220321T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 514 AM PDT Sun Mar 20 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 6 to 9 feet with local sets to 10 feet. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west and northwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$
4 follow-up statements
405 WHUS46 KLOX 201948 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 1248 PM PDT Sun Mar 20 2022 CAZ041-087-210400- /O.CON.KLOX.BH.S.0007.000000T0000Z-220321T1900Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 1248 PM PDT Sun Mar 20 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet with local sets to 7 feet. * WHERE...Los Angeles County Coast and Catalina and Santa Barbara Islands. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$ CAZ040-210400- /O.CON.KLOX.BH.S.0007.000000T0000Z-220321T1900Z/ Ventura County Coast- 1248 PM PDT Sun Mar 20 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. * WHERE...Ventura County Coast. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$ CAZ034-035-210400- /O.CON.KLOX.BH.S.0007.000000T0000Z-220321T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 1248 PM PDT Sun Mar 20 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 6 to 9 feet with local sets to 10 feet. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west and northwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$ Sweet
418 WHUS46 KLOX 210353 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 853 PM PDT Sun Mar 20 2022 CAZ041-087-211200- /O.CON.KLOX.BH.S.0007.000000T0000Z-220321T1900Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 853 PM PDT Sun Mar 20 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet with local sets to 7 feet. * WHERE...Los Angeles County Coast and Catalina and Santa Barbara Islands. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$ CAZ040-211200- /O.CON.KLOX.BH.S.0007.000000T0000Z-220321T1900Z/ Ventura County Coast- 853 PM PDT Sun Mar 20 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. * WHERE...Ventura County Coast. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$ CAZ034-035-211200- /O.CON.KLOX.BH.S.0007.000000T0000Z-220321T1900Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 853 PM PDT Sun Mar 20 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 6 to 9 feet with local sets to 10 feet. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Through Monday morning. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west and northwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$
493 WHUS46 KLOX 211057 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 357 AM PDT Mon Mar 21 2022 CAZ041-087-212200- /O.EXT.KLOX.BH.S.0007.000000T0000Z-220321T2200Z/ Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 357 AM PDT Mon Mar 21 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. * WHERE...Los Angeles County Coast and Catalina and Santa Barbara Islands. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$ CAZ040-212200- /O.EXT.KLOX.BH.S.0007.000000T0000Z-220321T2200Z/ Ventura County Coast- 357 AM PDT Mon Mar 21 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 4 to 6 feet with local sets to 7 feet. * WHERE...Ventura County Coast. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$ CAZ034-035-212200- /O.EXT.KLOX.BH.S.0007.000000T0000Z-220321T2200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast- 357 AM PDT Mon Mar 21 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 6 to 9 feet with local sets to 10 feet. * WHERE...San Luis Obispo County Central Coast and Santa Barbara County Central Coast. * WHEN...Until 3 PM PDT this afternoon. * IMPACTS...There is an increased risk of drowning due to the hazardous conditions. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. * ADDITIONAL DETAILS...Surf will be highest on exposed west and northwest facing beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Stay off rock jetties, since they can be deadly locations in such conditions. && $$
179 WHUS46 KLOX 212101 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 201 PM PDT Mon Mar 21 2022 CAZ034-035-040-041-087-212215- /O.CAN.KLOX.BH.S.0007.000000T0000Z-220321T2200Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Catalina and Santa Barbara Islands- 201 PM PDT Mon Mar 21 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... The elevated surf is expected to slowly subside this afternoon. $$ Sweet
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 20, 2:40 AM PDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 20, 2:40 AM PDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
240 AM PDT Sun Mar 20 2022
.SYNOPSIS...20/239 AM.
An exiting low pressure system will bring a threat of showers to
interior this morning. Gusty northwest to north winds will develop
today and continue through Monday. For Tuesday through Thursday, a
dramatic warming trend is expected with potential for record
high. Slightly cooler conditions are expected Friday and Saturday.
&&
.SHORT TERM (TDY-TUE)...20/239 AM.
Overall, 00Z models in good synoptic agreement through the short
term period. At upper levels, trough exits the region today with a
ridge building in from the west on Monday/Tuesday. Near the
surface, moderate to strong northwest/north flow will continue
through tonight, shifting to weak to moderate northeast flow
Monday/Tuesday.
In the immediate short term, main focus is on continued shower
activity. Latest radar imagery indicates shower activity
has ended for most areas except for the northern mountain slopes
and interior sections where continued northerly flow is generating
showers. This shower activity will continue through mid-morning,
before diminishing. Additional rainfall amounts in these areas
will be less than two tenths of an inch. Snow levels will remain
around 5000 feet, so some additional snow accumulation is likely
at the higher elevations, but the Grapevine should not experience
any wintry weather issues.
After this shower threat ends this morning, focus shifts to the
winds and temperatures. First for winds, everything is still on
track for some moderate to strong northwest to north winds through
tonight. Models still indicate northerly pressure gradients
increasing to moderate levels today with good upper level wind
support. So, warning level gusts for the Santa Barbara/Ventura and
LA mountains look good through tonight and the HIGH WIND WARNING
will remain in effect. Elsewhere, advisory-level northwest to
north winds are likely across the valleys of Ventura/LA counties
as well as the Antelope Valley, Santa Monica Mountains and the
Santa Barbara county South Coast and the WIND ADVISORIES will also
remain in effect. Expect any advisory-level northwest gusts to
remain more localized across the Central Coast, but future shifts
will need to watch for the possibilty of expanding the advisories
for these areas. By late tonight and Monday morning, the flow will
shift to a north to northeast direction and remain through
Tuesday. At this time, there's a decent chance that the northeast
winds could reach advisory levels across Ventura/LA counties,
especially by Monday night and Tuesday.
As for temperatures, will anticipate a noticeable warming trend
through Tuesday as the upper level ridge builds and offshore flow
develops. By Tuesday, coastal and coastal valley areas are
expected to climb into the 80s to lower 90s (about 15-20 degrees
above normal) while interior sections climb into the mid 70s to
mid 80s (about 10-15 degrees above normal). Would not be surprised
to see a record or two broken on Tuesday.
.LONG TERM (WED-SAT)...20/239 AM.
For the extended, 00Z models continue to be on the same synoptic
page. At upper levels, ridge peaks in strength on Wednesday, then
weakens Thursday/Friday with a trough approaching the West Coast
on Saturday. Near the surface, weak to moderate offshore flow
will continue through Wednesday, with weak diurnal flow
Thursday/Friday then return of onshore flow Saturday.
Forecast-wise, main issue will be temperatures through the
extended period. With upper ridge peaking in strength and
continued offshore flow, Wednesday will be the warmest day for
most areas with the potential for some broken records. As the
ridge weakens and flow turns more diurnal (weak onshore in the day
and weak offshore at night), temperatures will begin a gradual
cooling trend Thursday through Saturday.
A bit further out, Sunday through Tuesday, models indicate the
chances for some additional rainfall for the area. GFS and ECMWF
disagree on chances, timing and amounts. However, looking at the
various ensemble members, there will be a chance of some rain
during the Sunday-Tuesday time frame. Stay tuned for details.
&&
.AVIATION...20/0554Z.
At 0550Z at KLAX, there was no marine layer nor inversion. There
was a moist layer up to 12000 feet.
Low to moderate confidence in most TAFs, high confidence in desert
TAFS. Timing of rain and cat changes may be off by +/- 2 hours.
Cigs may bounce between cats until rain end. MVFR vis possible
during rain showers.
KLAX...Low to moderate confidence in TAF. Timing of rain and cat
changes may be off by +/- 2 hours. Cigs may bounce between cats
until rain end. Good confidence in any east wind component
remaining below 6 kt. There is a 20% chance of a north wind
component reaching 17 kt thru 17Z and then after 02Z Monday.
KBUR...Moderate confidence in TAF. Timing of rain and cat changes
may be off by +/- 2 hours.
&&
.MARINE...19/912 PM.
For the Outer Waters, moderate to high confidence in current
forecast. Gale Force NW winds are expected to develop quickly
this evening in the northern outer waters zone (PZZ670), spreading
into the southern zone (PZZ676) by late tonight. Gale Force winds
will continue thru late Sun night across the northern zone, but
thru at least Mon morning and probably into Mon afternoon across
the southern two zones. SCA level winds are likely Mon afternoon
thru Wed, except winds may be just below SCA levels across the
northern zone Tue into Wed.
For the Inner Waters north of Pt Sal, moderate to high confidence
in current forecast. SCA level NW winds are expected to continue
for much of the time through late Sun night. Winds may briefly
drop below SCA levels Sun morning. However, seas will build to SCA
levels by late tonight, and remain that way through mid Mon
morning. There is a 40% chance of SCA level winds Mon afternoon
and Mon evening, then winds and seas should be below SCA levels
Tue thru Wed.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. SCA level W-NW winds are expected
to continue through late Sun night, except through mid morning
Mon across western portions of the SBA Channel. There is a 30%
chance of Gale force winds across western portions of both zones
(PZZ650/PZZ655) late Sun afternoon and evening. There is a 30%
chance of SCA level winds late Mon afternoon and evening. SCA
conds are not expected Tue thru Wed.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 6 AM this morning to 6 AM PDT
Monday for zones 39-44-45-59-88-547. (See LAXNPWLOX).
Wind Advisory in effect from 3 PM this afternoon to 6 AM PDT
Monday for zone 46. (See LAXNPWLOX).
High Wind Warning in effect from 6 AM this morning to 6 AM
PDT Monday for zones 52>54. (See LAXNPWLOX).
Wind Advisory in effect until 6 AM PDT early this morning for
zones 53-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT Monday for zone
645. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PDT Monday for zone
650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Monday for zone
655. (See LAXMWWLOX).
Gale Warning in effect until 3 PM PDT Monday for zones
670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT early this
morning for zone 676. (See LAXMWWLOX).
&&
PUBLIC...Thompson
AVIATION...Lund
MARINE...Sweet/Lund
SYNOPSIS...RAT
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxNearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.